Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 116, NWS Atlanta, GA

May 22, 2013Taliaferro County, Wilkes County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 22, 2013, 5:03 PM EDT for Taliaferro County, Wilkes County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2013, 5:03 PM EDT (21:03 UTC)
Expired
May 22, 2013, 5:45 PM EDT
In force
42 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Taliaferro County, GA, Wilkes County, GA

The radar

The Robins AFB radar (KJGX), 130 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 735 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
735 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

604 
WUUS52 KFFC 222103
SVRFFC
GAC265-317-222145-
/O.NEW.KFFC.SV.W.0116.130522T2103Z-130522T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 PM EDT WED MAY 22 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL TALIAFERRO COUNTY IN EAST CENTRAL GEORGIA
  WILKES COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 545 PM EDT

* AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR SHARON...
  MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WASHINGTON AND TIGNALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3354 8283 3362 8293 3395 8271 3385 8258
      3380 8258 3369 8251
TIME...MOT...LOC 2103Z 223DEG 16KT 3361 8284

$$
1 follow-up statement
597 
WWUS52 KFFC 222126
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
526 PM EDT WED MAY 22 2013

GAC265-317-222136-
/O.CAN.KFFC.SV.W.0116.000000T0000Z-130522T2145Z/
WILKES GA-TALIAFERRO GA-
526 PM EDT WED MAY 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TALIAFERRO AND WILKES
COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE 
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY 
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

LAT...LON 3354 8283 3362 8293 3395 8271 3385 8258
      3380 8258 3369 8251
TIME...MOT...LOC 2126Z 223DEG 16KT 3369 8276

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:50 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, May 22, 3:50 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 PM EDT WED MAY 22 2013

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
AFTERNOON CONVECTION EXPECTED TO INCREASE IN COVERAGE AND PERSIST
INTO THE EVENING AND OVERNIGHT HOURS AS UPPER LEVEL TROUGH MOVES
THROUGH THE MISSISSIPPI VALLEY. CONVECTION EXPECTED TO BECOME MORE
ORGANIZED AS ASSOCIATED SHORT WAVE FOCUSES DEVELOPMENT. MODELS A
LITTLE INCONSISTENT WITH THE DEVELOPMENT AND/OR PROGRESSION OF THE
ORGANIZED PRECIPITATION...BUT WITH INCREASING
INSTABILITIES...DIURNAL HEATING...AND INCREASING SHEAR ACROSS THE
AREA...FEEL THERE IS ENOUGH TO SUPPORT GOOD CHANCE TO LIKELY
POPS...ESPECIALLY ACROSS NORTH GEORGIA. HAVE CONTINUED MENTION OF
POSSIBLE SEVERE STORMS...ACCOMPANIED WITH GUSTY WINDS AND SMALL
HAIL...IN THE GRIDS THROUGH 02Z TONIGHT ACROSS NORTH
GEORGIA...GENERALLY NORTH OF THE ATL METRO AREA. HAVE ALSO
QUICKLY TAPERED OFF EVENING AND OVERNIGHT POPS INTO THURSDAY
MORNING...WITH GENERALLY SLIGHT CHANCE POPS ACROSS THE AREA THROUGH
THE DAY THURSDAY AS SHORT WAVE PUSHES INTO THE CAROLINAS.

AS PREVIOUSLY MENTIONED...THE SEVERE THREAT IS PRIMARILY CONFINED TO
NORTH GEORGIA...THOUGH STRONG STORMS CAN BE EXPECTED ACROSS MUCH OF
THE CWA. THE PRIMARY CONCERNS IN SEVERE ACTIVITY WILL BE GUSTY WINDS
TO 60 MPH OR HIGHER...1 INCH HAIL OR HIGHER...FREQUENT LIGHTNING AND
PERIODS OF HEAVY RAINFALL. GUSTY WINDS AND SMALL HAIL ARE ALSO
POSSIBLE IN THE STRONGER STORMS.

PRESSURE GRADIENT TIGHTENS THURSDAY AFTERNOON AND INTO FRIDAY...WITH
WINDS 10 TO 15 MPH WITH GUSTS NEAR 20 MPH...ESPECIALLY ACROSS NORTHERN
AND EASTERN GEORGIA.

FOR THE TEMPERATURES..HAVE GENERALLY GONE WITH A GUIDANCE BLEND.
TEMPERATURES THURSDAY MORNING ARE EXPECTED TO BE IN THE 60S...AND
DEPENDING ON THE TIMING OF THE DIMINISHING CONVECTION AND CLOUDS OUT
OF THE AREA...THIS COULD IMPACT MORNING LOWS BY A FEW DEGREES.
TEMPERATURES WILL BE BACK IN THE LOW TO MID 80S THURSDAY AFTERNOON
BEFORE COOLING BY FRIDAY.

31

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
NO MAJOR CHANGES MADE TO THE EXTENDED PORTION OF THE FORECAST. A MUCH
DRIER AIRMASS MOVES OVER THE AREA FRIDAY WITH DRY NW FLOW ALOFT
AND SURFACE HIGH PRESSURE BUILDING OVER THE OH/TN VALLEYS DURING
THE DAY. GRADIENT WINDS WILL INCREASE GETTING CLOSE TO WIND
ADVISORY CRITERIA(20 MPH SUSTAINED) FOR SOME AREAS. DRY CONDITIONS
SHOULD CONTINUE THROUGH THE WEEKEND EVEN WITH SLIGHT DIFFERENCES
BETWEEN THE GFS AND ECMWF. THE NW FLOW ALOFT N OF THE AREA IS
EXPECTED TO BECOME MORE ACTIVE WITH INCREASED PRECIP CHANCES NORTH
OF THE STATE...BUT IT SHOULD STAY DRY ACROSS GA. LOOKS LIKE THE
BETTER MOISTURE FINALLY MOVES IN ACROSS THE AREA BY THE BEGINNING
OF NEXT WEEK SO WILL SLOWLY INCREASE CHANCES OF POPS MON THROUGH DAY
7. TEMPERATURES GENERALLY RUNNING WITHIN 5 DEGREES OF NORMAL
THROUGH THE PERIOD EXCEPT SATURDAY ND SUNDAY MORNING LOWS ARE
RUNNING 10-15 DEGREES BELOW NORMAL.

01

&&

.AVIATION...
18Z UPDATE...
CONVECTION WILL CONTINUE TO INCREASE IN COVERAGE ACROSS THE STATE
THIS AFTERNOON AND EVENING. HAVE GENERALLY TEMPO TS FOR THE ATL
AREA AND AHN TAF SITES TO ACCOUNT FOR TS IN THE AREA THIS
AFTERNOON...AND PREVAILING TS AS MORE ORGANIZED CONVECTION MOVES
IN 00-02Z. CSG AND MCN AREAS LOOK TO BE PRIMARILY IMPACTED THIS
EVENING WITH THE MAIN CONVECTION LINE. OVERALL...ANTICIPATING VFR
CONDITIONS...WITH SOME RESTRICTED VSBYS IN THE TS. AHN COULD SEE
SCT-BKN IFR 08-13Z WITH LINGERING MOISTURE IN THE AREA. WINDS WILL
BE GENERALLY SOUTHWESTERLY THIS AFTERNOON...SWITCHING TO THE WEST
OR NORTHWEST WITH THE FRONTAL PASSAGE TONIGHT. VRB GUSTY WINDS
EXPECTED IN CONVECTION TODAY. GUSTY NW WINDS EXPECTED BY THURSDAY
AFTERNOON...GENERALLY G18-24KT.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON CONVECTION TIMING.
HIGH CONFIDENCE ON ALL OTHER ELEMENTS.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          65  85  59  79 /  60  20   5   0
ATLANTA         66  83  59  76 /  60  10   5   0
BLAIRSVILLE     61  78  54  71 /  60  20  10   0
CARTERSVILLE    63  83  57  76 /  60  10   5   0
COLUMBUS        68  89  63  82 /  60  10   5   0
GAINESVILLE     64  82  57  75 /  60  10   5   0
MACON           65  89  60  83 /  60  20   5   0
ROME            63  84  57  77 /  50  10   5   0
PEACHTREE CITY  63  85  58  77 /  60  10   5   0
VIDALIA         68  89  65  88 /  40  20   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....01
AVIATION...31
Hazardous weather outlook, May 22, 5:15 AM EDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 AM EDT WED MAY 22 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
515 AM EDT WED MAY 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE OVER NORTHWEST GEORGIA
THIS AFTERNOON AND EVENING. SCATTERED STRONG THUNDERSTORMS ARE
POSSIBLE ACROSS THE ENTIRE AREA.

WEATHER HAZARDS EXPECTED...
STRONG DAMAGING WIND GUSTS TO 60 MPH...HAIL UP TO 1 INCH...
FREQUENT LIGHTNING AND HEAVY RAIN.

DISCUSSION...
THE APPROACH OF AN UPPER LEVEL TROUGH WILL COMBINE WITH ASSOCIATED
MOISTURE...INSTABILITY AND LIMITED LOW LEVEL WIND SHEAR TO GIVE
POTENTIAL FOR SCATTERED SEVERE THUNDERSTORMS OVER NORTHWEST GEORGIA
THIS AFTERNOON AND EVENING. SCATTERED STRONG THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE ENTIRE FORECAST AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE WILL BE A CHANCE OF THUNDERSTORMS ON THURSDAY AS A COLD FRONT
MOVES ACROSS THE AREA. THE MAIN HAZARDS WILL BE LIGHTNING AND HEAVY
RAIN. WINDS WILL INCREASE FOR FRIDAY BUT STAY BELOW ADVISORY
CRITERIA FOR MOST LOCATIONS. NO HAZARDOUS WEATHER IS EXPECTED FOR
SATURDAY THROUGH TUESDAY AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON.

In the hours before

Special weather statement, May 22, 3:54 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
354 PM EDT WED MAY 22 2013

GAZ002>004-222045-
354 PM EDT WED MAY 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD...WALKER AND CATOOSA COUNTIES UNTIL 445 PM EDT...

AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LINWOOD...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
WHITFIELD...WALKER AND CATOOSA COUNTIES THROUGH 445 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE LAFAYETTE...LINWOOD...
NOBLE...CHICKAMAUGA...ROCK SPRING...WOOD STATION...BEAUMONT...BLUE
SPRING...TUNNEL HILL...BOYNTON...INDIAN SPRINGS...RINGGOLD...
GRAYSVILLE...VARNELL AND COHUTTA.

&&

LAT...LON 3488 8485 3469 8532 3475 8539 3499 8521
      3499 8495
TIME...MOT...LOC 1954Z 223DEG 21KT 3477 8528
Special weather statement, May 22, 4:04 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
404 PM EDT WED MAY 22 2013

GAZ024-025-222030-
404 PM EDT WED MAY 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 35 MPH WINDS
IN BANKS AND JACKSON COUNTIES UNTIL 430 PM EDT...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF TALMO...MOVING EAST AT 20
MPH.

WIND GUSTS OF 35 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS BANKS AND
JACKSON COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE PENDERGRASS...TALMO...MAYSVILLE...FIVE POINTS...
COMMERCE...BANKS CROSSING...PINEFIELD CROSSROADS AND HOMER.

&&

LAT...LON 3439 8337 3433 8339 3426 8333 3423 8335
      3420 8338 3414 8372 3419 8374 3430 8362
      3432 8365 3435 8365 3445 8339
TIME...MOT...LOC 2004Z 252DEG 17KT 3425 8365
Special weather statement, May 22, 4:23 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
423 PM EDT WED MAY 22 2013

GAZ005-012-019-020-222115-
423 PM EDT WED MAY 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN MURRAY...BARTOW...FLOYD AND GORDON COUNTIES UNTIL 515 PM EDT...

AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM EVERETT SPRINGS TO ROME...MOVING NORTHEAST
AT 20 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS MURRAY...
BARTOW...FLOYD AND GORDON COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE LINDALE...ROME...ARMUCHEE...
EVERETT SPRINGS...KINGSTON...SHANNON...PINSON...PLAINVILLE...
OOSTANAULA...CASSVILLE...OOSTANAULA...SUGAR VALLEY...ADAIRSVILLE...
CALHOUN AND FOLSOM.

&&

LAT...LON 3487 8469 3449 8471 3425 8478 3416 8523
      3438 8525 3445 8516 3457 8508 3462 8502
      3463 8491 3468 8494 3468 8491 3466 8490
      3468 8489 3470 8492 3471 8486 3475 8485
TIME...MOT...LOC 2024Z 228DEG 19KT 3456 8508 3444 8518
          3425 8516
Special weather statement, May 22, 4:27 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
427 PM EDT WED MAY 22 2013

GAZ024-025-027-222115-
427 PM EDT WED MAY 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN MADISON...BANKS AND JACKSON COUNTIES UNTIL 515 PM EDT...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HOMER TO PEACH STATE SPEEDWAY...MOVING EAST
AT 15 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
MADISON...BANKS AND JACKSON COUNTIES THROUGH 515 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MAYSVILLE...PEACH STATE
SPEEDWAY...HOMER...HOMER...APPLE VALLEY...BANKS CROSSING...
COMMERCE...FIVE POINTS...POCATALIGO AND ILA.

&&

LAT...LON 3439 8337 3433 8339 3426 8333 3427 8330
      3425 8327 3425 8321 3425 8320 3415 8319
      3413 8368 3427 8361 3434 8361 3444 8338
TIME...MOT...LOC 2027Z 248DEG 14KT 3432 8355 3425 8355
          3418 8361
Special weather statement, May 22, 4:57 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 PM EDT WED MAY 22 2013

GAZ008-009-016-222145-
457 PM EDT WED MAY 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN WHITE...UNION AND TOWNS COUNTIES UNTIL 545 PM EDT...

AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOW GAP SHELTER...MOVING NORTHEAST AT 20
MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WHITE...
UNION AND TOWNS COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE UNICOI STATE PARK...ROBERTSTOWN...VOGEL
STATE PARK...LOW GAP SHELTER...ANNA RUBY FALLS...TRACK ROCK...BLUE
MOUNTAIN SHELTER...MOUNTAIN SCENE...BRASSTOWN BALD...YOUNG HARRIS...
MACEDONIA...HIAWASSEE...PLUM ORCHARD GAP SHELTER...TATE CITY AND
TITUS.

&&

LAT...LON 3499 8354 3495 8354 3493 8359 3492 8359
      3488 8365 3482 8365 3480 8367 3477 8364
      3469 8375 3477 8394 3499 8384 3500 8355
TIME...MOT...LOC 2057Z 205DEG 18KT 3477 8383
Special weather statement, May 22, 5:00 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT WED MAY 22 2013

GAZ039-051-222130-
500 PM EDT WED MAY 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 45 MPH
WINDS IN WILKES AND TALIAFERRO COUNTIES UNTIL 530 PM EDT...

AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SANDY CROSS...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WILKES AND
TALIAFERRO COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE RAYTOWN...LYNEVILLE...SHARON...SANDY CROSS...
TYRONE...FICKLIN...LUNDBERG...ROCKY CREEK FIRE DEPT....HOLLIDAY
PARK...FLORAL HILL...DELHI...AONIA...METASVILLE...DANBURG AND
TIGNALL.

&&

LAT...LON 3363 8255 3363 8260 3360 8264 3359 8270
      3357 8271 3353 8280 3363 8295 3399 8267
      3392 8261 3388 8260 3386 8256 3382 8259
      3366 8249
TIME...MOT...LOC 2100Z 223DEG 16KT 3362 8283

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 9:02 PM EDTSpecial Weather StatementFFCBarrow28 min
May 21, 9:12 PM EDTSpecial Weather StatementFFCButts33 min
May 21, 9:20 PM EDTSevere Thunderstorm WarningFFCButts40 min
May 21, 9:55 PM EDTSpecial Weather StatementFFCLumpkin35 min
May 21, 9:58 PM EDTSpecial Weather StatementFFCLumpkin32 min
May 21, 10:21 PM EDTSpecial Weather StatementFFCMurray24 min
May 21, 11:12 PM EDTSpecial Weather StatementFFCMurray33 min
May 21, 11:15 PM EDTSpecial Weather StatementFFCDawson30 min
May 21, 11:50 PM EDTSpecial Weather StatementFFCGilmer25 min
May 22, 12:17 AM EDTSpecial Weather StatementFFCFannin28 min
May 22, 2:45 PM EDTSpecial Weather StatementFFCHall60 min
May 22, 3:29 PM EDTSevere Thunderstorm WarningFFCHall46 min
May 22, 3:47 PM EDTSpecial Weather StatementFFCChattooga, Floyd43 min
May 22, 3:54 PM EDTSpecial Weather StatementFFCCatoosa, Walker51 min
May 22, 4:04 PM EDTSpecial Weather StatementFFCBanks26 min
May 22, 4:23 PM EDTSpecial Weather StatementFFCBartow, Floyd, Gordon, Murray52 min
May 22, 4:27 PM EDTSpecial Weather StatementFFCBanks48 min
May 22, 4:57 PM EDTSpecial Weather StatementFFCTowns48 min
May 22, 5:00 PM EDTSpecial Weather StatementFFCWilkes30 min
May 22, 5:29 PM EDTSpecial Weather StatementFFCMadison46 min
May 22, 5:33 PM EDTSevere Thunderstorm WarningFFCMadison42 min
May 22, 5:43 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker47 min
May 22, 6:05 PM EDTSpecial Weather StatementFFCBibb40 min
May 22, 6:07 PM EDTSpecial Weather StatementFFCPutnam38 min
May 22, 6:24 PM EDTSpecial Weather StatementFFCTwiggs51 min
May 22, 7:53 PM EDTSpecial Weather StatementFFCClarke, Greene, Morgan, Oconee, Oglethorpe, Taliaferro52 min
May 22, 7:54 PM EDTSevere Thunderstorm WarningFFCGreene, Taliaferro, Wilkes51 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.